Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 24, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 26, 2009, 8:25 PM HST for Hawaii County, Hawaii. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 8:25 PM HST (06:25 UTC)
- Expired
- Apr 29, 2009, 3:01 PM HST
- In force
- 67 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 270625 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 825 PM HST SUN APR 26 2009 HIZ028-271930- /O.NEW.PHFO.WI.Y.0024.090427T0625Z-090428T1600Z/ BIG ISLAND SUMMITS- 825 PM HST SUN APR 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. WEST WINDS OF 35 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE INTO EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
000 WWHW70 PHFO 271354 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 AM HST MON APR 27 2009 HIZ028-280300- /O.CON.PHFO.WI.Y.0024.000000T0000Z-090428T1600Z/ BIG ISLAND SUMMITS- 354 AM HST MON APR 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. WEST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE INTO EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 280132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST MON APR 27 2009 HIZ028-281400- /O.CON.PHFO.WI.Y.0024.000000T0000Z-090428T1600Z/ BIG ISLAND SUMMITS- 332 PM HST MON APR 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... WEST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE INTO EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRCHARD
000 WWHW70 PHFO 281338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST TUE APR 28 2009 HIZ028-290245- /O.EXT.PHFO.WI.Y.0024.000000T0000Z-090429T1600Z/ BIG ISLAND SUMMITS- 338 AM HST TUE APR 28 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. WEST WINDS UP OF 30 TO 45 MPH WITH HIGHER GUSTS WILL CONTINUE TODAY AND TONIGHT OVER PORTIONS OF THE SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 290136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST TUE APR 28 2009 HIZ028-291445- /O.CON.PHFO.WI.Y.0024.000000T0000Z-090429T1600Z/ BIG ISLAND SUMMITS- 335 PM HST TUE APR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... WEST WINDS UP OF 30 TO 45 MPH WITH HIGHER GUSTS WILL CONTINUE TONIGHT OVER PORTIONS OF THE SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
000 WWHW70 PHFO 291325 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST WED APR 29 2009 HIZ028-300230- /O.EXT.PHFO.WI.Y.0024.000000T0000Z-090430T0400Z/ BIG ISLAND SUMMITS- 325 AM HST WED APR 29 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... NORTHWEST WINDS OVER THE BIG ISLAND SUMMITS WILL CONTINUE AT 30 TO 40 MPH TODAY. WINDS WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 TO 45 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRCHARD
000 WWHW70 PHFO 300101 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 PM HST WED APR 29 2009 HIZ028-300215- /O.CAN.PHFO.WI.Y.0024.000000T0000Z-090430T0400Z/ BIG ISLAND SUMMITS- 301 PM HST WED APR 29 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS. WINDS HAVE DECREASED BELOW 30 MPH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 26, 4:00 PM HST, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 26, 4:00 PM HST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SUN APR 26 2009 .SYNOPSIS... HIGH PRESSURE TO THE NORTH HAS WEAKENED WHICH IN TURN HAS CAUSED WINDS TO BECOME LIGHT AND VARIABLE. THE ATMOSPHERE REMAINS RATHER DRY. AFTERNOON SEA BREEZES MONDAY WILL AGAIN PRODUCE AFTERNOON INTERIOR CLOUDINESS AND ONLY ISOLATED LIGHT SHOWERS. A FRONT WILL BRING SHOWERS MAINLY TO KAUAI AND OAHU TUESDAY AFTERNOON AND NIGHT AND THEN DISSIPATE WEDNESDAY NEAR MAUI OR THE BIG ISLAND. WEAK TRADES WILL RETURN FOR THE SECOND HALF OF THE WEEK. && .DISCUSSION... THE LIGHT NORTHEASTERLY TRADES TODAY WILL GIVE WAY TO DIURNAL NIGHTTIME LAND BREEZES AND DAYTIME SEA BREEZES OVER THE NEXT FEW DAYS. DESPITE AFTERNOON CLOUDS OVER ISLAND INTERIORS...THERE WERE ONLY ISOLATED LIGHT SHOWERS WITH VIRTUALLY NO PRECIPITATION REPORTED ON AUTOMATED GAGES. VERTICAL CLOUD DEVELOPMENT IS NOW CAPPED BY THE TEMPERATURE INVERSION AT 5 OR 6 THOUSAND FEET. VERY FEW CLOUDS ARE MOVING TOWARD THE ISLANDS IN THE WEAK NORTHERLY LOW LEVEL FLOW. SKIES WILL CLEAR TONIGHT...FOLLOWED BY AFTERNOON CLOUDS MONDAY. SOME THIN MID OR HIGH LEVEL CLOUDS MAY PASS OVER AT TIMES. THERE WILL BE A SLOW TRANSITION FORM THE PRESENT RIDGING ALOFT OVER THE FEW DAYS. A LONG WAVE UPPER TROUGH WILL EXTEND TO JUST EAST OF THE BIG ISLAND BY MONDAY. SEVERAL WEAK SHORT WAVES DIG DOWN THE WEST SIDE OF THIS TROUGH. MODELS ARE IN FAIR AGREEMENT IN MOVING A COLD FRONT TO KAUAI LATE TUESDAY AFTERNOON OR EVENING THEN DISSIPATING IT OVER MAUI OR THE BIG ISLAND WEDNESDAY AFTERNOON. COMPUTER MODELS INDICATE PRECIPITATION ACCOMPANYING THIS FRONT WILL NOT BE SIGNIFICANT SINCE THE MAIN HAWAIIAN ISLANDS WILL BE UNDER A NORTHWESTERLY FLOW ALOFT...ON THE WEST SIDE OF THE UPPER ATMOSPHERIC TROUGH THERE WILL BE A RETURN TO WEAK NORTH TO NORTHEASTERLY WINDS BEHIND THE FRONT WEDNESDAY AND THURSDAY. FINALLY THE SURFACE RIDGE THEN MOVES JUST NORTH OF US CAUSING TRADE WINDS TO VEER TO LIGHT EASTERLY FRIDAY AND SATURDAY. THIS PATTERN IMPLIES ONLY MINIMAL PASSING TRADE SHOWERS. THE WIND ADVISORY FOR WESTERLY WINDS ON THE UPPER ELEVATIONS OF THE BIG ISLAND HAVE DROPPED TO JUST UNDER THE 30 MPH ADVISORY STRENGTH BUT WILL LIKELY REMAIN IN THE 20 MPH RANGE MONDAY. && .AVIATION... THE TERMINALS REMAIN UNDER VFR CONDITIONS THIS AFTN. REGARDLESS OF THE CLOUDS OVER MANY AREAS...NO MVFR CIGS ARE EXPECTED...BUT PHTO/PHNY COULD BE THE POSSIBLE EXCEPTIONS INTO THE EVENING. LAND BREEZES ARE EXPECTED AGAIN TONIGHT. SKIES SHOULD BECOME MOSTLY CLEAR OVER THE ISLANDS BETWEEN 08-10Z. WINDS REMAIN LIGHT ON MON WITH SEA BREEZES EXPECTED AGAIN KICKING IN BY 20-21Z THRU 04Z. TRANSPORT WINDS INVOF OF KILAUEA VOLCANO WILL ALSO BE VERY LIGHT AND VARIABLE. VOG IS BECOMING MORE NOTICEABLE OVER THE REMAINDER OF THE BI AS IT SPREADS...AND OVER SOME OF THE ADJ WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...HOAG AVIATION...DEJESUS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.